Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 36, NWS Phoenix, AZ

May 12, 2008La Paz County, Yuma County, Arizona; Imperial County, Riverside County, California

NWS Phoenix, AZ issued this red flag warning at May 12, 2008, 5:53 AM MST for La Paz County, Yuma County, Arizona; Imperial County, Riverside County, California. It took effect at May 12, 2008, 3:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2008, 5:53 AM MST (12:53 UTC)
In effect from
May 12, 2008, 3:00 PM MST
Expired
May 12, 2008, 9:00 PM MST
In force
6 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 93 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 0.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Intl Airpor, AZ at 12:00Z on 2008-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Intl Airpor, AZ at 12:00Z on 2008-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3693 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 121253
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
553 AM MST MON MAY 12 2008

CAZ230-121400-
/O.CAN.KPSR.FW.A.0011.080512T2100Z-080513T0300Z/
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
553 AM PDT MON MAY 12 2008

...FIRE WEATHER WATCH IS CANCELLED FOR JOSHUA TREE NATIONAL PARK...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE FIRE
WEATHER WATCH THAT WAS IN EFFECT FOR JOSHUA TREE NATIONAL PARK.

HUMIDITIES ARE ANTICIPATED TO REMAIN HIGH ENOUGH TO AVOID REACHING
CRITICAL THRESHOLDS DURING THE TIME OF STRONGEST WINDS.


$$

AZZ131-CAZ231-232-130100-
/O.UPG.KPSR.FW.A.0011.080512T2100Z-080513T0300Z/
/O.NEW.KPSR.FW.W.0036.080512T2200Z-080513T0400Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
553 AM MST MON MAY 12 2008 /553 AM PDT MON MAY 12 2008/

...RED FLAG WARNING IN EFFECT FROM 3 PM MST /3 PM PDT/ THIS
AFTERNOON TO 9 PM MST /9 PM PDT/ THIS EVENING FOR THE LOWER COLORADO
RIVER VALLEY AND THE LOWER ELEVATIONS OF SOUTHEAST CALIFORNIA DUE TO
STRONG WINDS...LOW HUMIDITIES...AND HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM MST /3 PM PDT/ THIS
AFTERNOON TO 9 PM MST /9 PM PDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTHWEST AND WEST WINDS WILL DEVELOP THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING AS A LOW PRESSURE SYSTEM ENTERS NORTHERN
ARIZONA AND SOUTHERN NEVADA. RED FLAG CONDITIONS ARE EXPECTED TO
BEGIN DURING THE LATTER PART OF THE AFTERNOON AND CONTINUE THROUGH
THE EARLY EVENING OVER THE LOWER COLORADO RIVER VALLEY AND THE LOWER
ELEVATIONS OF SOUTHEAST CALIFORNIA. CONDITIONS WILL BEGIN TO IMPROVE
BY LATE THIS EVENING AS HUMIDITIES INCREASE AND WINDS BEGIN TO
DECREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$


AJ
1 follow-up statement
000 
WWUS85 KPSR 122143
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
243 PM MST MON MAY 12 2008

AZZ131-CAZ231-131300-
/O.NEW.KPSR.FW.W.0037.080513T1700Z-080514T0000Z/
/O.CON.KPSR.FW.W.0036.080512T2200Z-080513T0400Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
243 PM MST MON MAY 12 2008 /243 PM PDT MON MAY 12 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/
THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY DUE TO STRONG WINDS
...LOW HUMIDITIES...AND HIGH FIRE DANGER...
...RED FLAG WARNING IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 5 PM MST
/5 PM PDT/ TUESDAY FOR THE LOWER COLORADO RIVER VALLEY DUE TO STRONG
NORTH WINDS...LOW HUMIDITIES...AND HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR THE LOWER COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 10
AM MST /10 AM PDT/ TO 5 PM MST /5 PM PDT/ TUESDAY. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS EVENING.

STRONG SOUTHWEST AND WEST WINDS WILL CONTINUE THIS AFTERNOON AND
EVENING AS A LOW PRESSURE SYSTEM ENTERS NORTHERN ARIZONA AND
SOUTHERN NEVADA. RED FLAG CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
THE EARLY EVENING OVER THE LOWER COLORADO RIVER VALLEY. CONDITIONS
WILL BEGIN TO IMPROVE BY LATE THIS EVENING AS HUMIDITIES INCREASE AND
WINDS BEGIN TO DECREASE.

A COLD FRONT WILL MOVE ACROSS CENTRAL ARIZONA TUESDAY MORNING...WITH
STRONG NORTH WINDS AND DRY AIR EXPECTED TO SPREAD INTO THE LOWER
COLORADO RIVER VALLEY. RED FLAG CONDITIONS ARE EXPECTED TO BEGIN IN
THE LATE MORNING HOURS...WHEN RELATIVE HUMIDITIES WILL FALL BELOW 15
PERCENT. IN ADDITION...SUSTAINED WINDS UP TO 25 MPH WITH GUSTS TO 40
MPH WILL BE POSSIBLE THROUGH THE LATE AFTERNOON. CONDITIONS WILL
IMPROVE TUESDAY EVENING AS WINDS ARE EXPECTED TO WEAKEN.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

AZZ132-131300-
/O.NEW.KPSR.FW.W.0037.080513T1700Z-080514T0000Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
243 PM MST MON MAY 12 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST TUESDAY FOR LA
PAZ AND YUMA COUNTIES IN SOUTHWEST ARIZONA DUE TO STRONG NORTH
WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR LA PAZ AND YUMA COUNTIES IN SOUTHWEST ARIZONA...WHICH IS IN
EFFECT FROM 10 AM TO 5 PM MST TUESDAY. THIS RED FLAG WARNING DOES NOT 
INCLUDE EITHER MARICOPA OR PINAL COUNTY.

A COLD FRONT WILL MOVE ACROSS CENTRAL ARIZONA TUESDAY MORNING...WITH
STRONG NORTH WINDS AND DRY AIR EXPECTED TO SPREAD INTO SOUTHWEST
ARIZONA. RED FLAG CONDITIONS ARE EXPECTED BEGIN IN THE LATE MORNING
HOURS...WHEN RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT. IN
ADDITION...SUSTAINED WINDS UP TO 25 MPH WITH GUSTS TO 40 MPH WILL BE
POSSIBLE THROUGH THE LATE AFTERNOON. CONDITIONS WILL IMPROVE TUESDAY
EVENING AS WINDS ARE EXPECTED TO WEAKEN.


PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

CAZ232-130400-
/O.CON.KPSR.FW.W.0036.080512T2200Z-080513T0400Z/
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
243 PM PDT MON MAY 12 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/
THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY DUE TO STRONG WINDS
...LOW HUMIDITIES...AND HIGH FIRE DANGER...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
IMPERIAL AND EASTERN RIVERSIDE COUNTIES IN SOUTHEAST CALIFORNIA.

STRONG SOUTHWEST AND WEST WINDS WILL CONTINUE THIS AFTERNOON AND
EVENING AS A LOW PRESSURE SYSTEM ENTERS NORTHERN ARIZONA AND
SOUTHERN NEVADA. RED FLAG CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
THE EARLY EVENING OVER THE LOWER COLORADO RIVER VALLEY. CONDITIONS
WILL BEGIN TO IMPROVE BY LATE THIS EVENING AS HUMIDITIES INCREASE AND
WINDS BEGIN TO DECREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at May 12, 4:00 AM MST, 1 hour 53 minutes earlier.

Area forecast discussion, May 12, 4:00 AM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
400 AM MST MON MAY 12 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

&&

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE SOUTHEASTWARD THROUGH THE GREAT
BASIN TODAY AND INTO ARIZONA TUESDAY. THIS SYSTEM WILL BRING SOME
WINDY WEATHER TO THE AREA ALONG WITH A COOLING TREND TODAY AND
TUESDAY. THERE IS ALSO A CHANCE OF SHOWERS AND THUNDERSTORMS EAST OF
THE GREATER PHOENIX AREA TUESDAY AFTERNOON AND EVENING. STRONG HIGH
PRESSURE ALOFT FROM THE PACIFIC WILL BRING SIGNIFICANTLY WARMER
WEATHER DURING THE LAST HALF OF THE WEEK. THE FIRST 100 DEGREE
WEATHER OF THE YEAR IS EXPECTED IN MANY DESERT LOCATIONS INCLUDING
PHOENIX BY THE END OF THE WEEK OR NEXT WEEKEND.

&&

.DISCUSSION...
PRESSURE GRADIENT WILL TIGHTEN TODAY...WITH LEE CYCLOGENESIS TAKING
PLACE ACROSS THE EASTERN ROCKIES/WESTERN PLAINS. PREFRONTAL
WESTERLY/SOUTHWESTERLY FLOW IS EXPECTED TO BECOME BREEZY/WINDY
ACROSS MUCH OF THE AREA THIS AFTERNOON. LOCAL WRF INDICATES THAT THE
WESTERLY FLOW WILL BE CHANNELED THROUGH THE MOUNTAINS OF SOUTHERN CA
AND INTO IMPERIAL COUNTY THIS EARLY EVENING...WHERE GUSTS UP TO 45
WILL BE POSSIBLE. HEIGHT FALLS THROUGH THE COLUMN WILL TRANSLATE
INTO ROUGHLY 4 DEGREES OF COOLING TODAY AND WILL SHOOT FOR A HIGH OF
94 DEGREES IN PHOENIX.

MODELS ARE IN GOOD AGREEMENT THAT THE AFOREMENTIONED TROUGH WILL
CLOSE OFF WHILE DIVING SOUTHWARD INTO AZ TUE. CONFIDENCE REMAINS
HIGH THAT ISOLATED-SCATTERED PRECIP WILL DEVELOP ACROSS THE HIGHER
TERRAIN TUE AFTERNOON/EVENING. LAPSE RATES LOOK EXCEPTIONALLY STEEP
WITH THE MID-LEVEL COLD POOL SETTLING ACROSS THE AREA...WHILE LIFTED
INDICES HAVE ACTUALLY TRENDED A BIT HIGHER. DISCERNIBLE THREAT FOR
HIGH-BASED CONVECTION EXISTS AND WILL CONTINUE WITH THE MENTION OF
THUNDER EAST OF THE PHOENIX METRO AREA. MEANWHILE...LOW LEVEL COLD
ADVECTION ASSOCIATED WITH THE LOW WILL PRODUCE WELL BELOW AVERAGE
TEMPERATURES...WITH HIGHS ONLY REACHING THE LOWER 80S IN THE PHOENIX
METRO AREA.

EXTENDED...MODELS CONTINUE TO INDICATE THAT AN ANOMALOUSLY STRONG
RIDGE WILL DEVELOP ACROSS THE WEST COAST IN THE WAKE OF THE
DEPARTING TROUGH. BUT MODELS ARE ALSO INTENT ON BRINGING ANOTHER
SHORT WAVE TROUGH DUE SOUTH INTO WEST TX EARLY FRI. EARLIER RUNS
SUGGESTED THAT THIS SYSTEM MIGHT WEAKEN THE RIDGE ACROSS THE
SOUTHWEST. HOWEVER...LATEST GFS/ECMWF NOW IN GENERALLY GOOD
AGREEMENT THAT THIS LOW WILL NOT DIRECTLY IMPACT THE REGION. WARMEST
TEMPS ARE EXPECTED DURING THE WEEKEND AS THE AXIS OF THE RIDGE
EVENTUALLY SLIDES EASTWARD ACROSS THE WESTERN CONUS.

&&

.AVIATION...
AS AN UPPER LEVEL DISTURBANCE APPROACHES THE SOUTHWEST UNITED STATES
TONIGHT...SURFACE AND MID LEVEL GRADIENTS WILL CONTINUE TO TIGHTEN.
WEST WINDS FROM 10-20 MPH AT KPHX/KIWA SHOULD GRADUALLY TAPER OFF
AND SWITCH TO THE SE BY 09Z. STRONGEST WINDS THIS EVE LIKELY TO BE
AT KIPL...WHERE SW TO W WINDS WILL LIKELY GUST TO NEAR 30 MPH THRU
06Z...THEN LOWER TO BELOW 15 MPH AFTER MIDNIGHT. PERSISTENT
SOUTHERLY WINDS ALONG THE LOWER COLORADO RIVER VALLEY EXPECTED
THROUGH THE NEXT 24 HOURS WITH GUSTS TO AROUND 22 KNOTS POSSIBLE
THRU MIDNIGHT. CLEAR SKIES EXPECTED ALL LOCALES TONIGHT THRU MONDAY
AFTERNOON...WITH SOME INCREASE IN MID/HI CLOUDS OUT WEST AFTER 21Z.

WINDS WILL INCREASE LATER MONDAY AT ALL SITES AS A COLD FRONT
APPROACHES...WHERE SUSTAINED SPEEDS WILL RANGE FROM 15-20 KTS/GUSTS
TO 25 KTS IN CENTRAL ARIZONA AND THE LOWER COLORADO RIVER
VALLEY...TO 20-25 KTS/GUSTS TO NEAR 35 KTS IN SOUTHEAST
CALIFORNIA...INCLUDING KIPL. STRONGEST GUSTS AT BOTH KIPL AND KBLH
WILL DEVELOP BY AROUND 22Z AND CONTINUE UNTIL 03-04Z TUESDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
AN INCREASE IN WINDS IS EXPECTED LATER THIS AFTERNOON INTO THIS
EVENING IN SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER
VALLEY...AHEAD OF A LOW PRESSURE SYSTEM APPROACHING THE SOUTHWEST.
GUSTS TO AROUND 25 MPH WILL BE POSSIBLE THIS EVENING. A MORE NOTABLE
INCREASE IN WINDS IS EXPECTED MONDAY...ESPECIALLY IN SOUTHEAST
CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. THE FIRE WEATHER
WATCH FOR MONDAY WILL CONTINUE FOR THIS AREA. WIDESPREAD GUSTS TO 35
MPH WILL BE POSSIBLE...PARTICULARLY IN IMPERIAL COUNTY. THE
COMBINATION OF STRONG WINDS WITH VERY DRY AIR AND LOW RELATIVE
HUMIDITY MAY CREATE HAZARDOUS FIRE WEATHER CONDITIONS. A DECISION TO
UPGRADE THIS WATCH WILL BE PASSED ON TO LATER SHIFTS.

IN SOUTHWEST/CENTRAL ARIZONA...EXPECTING A BREEZY DAY HERE AS WELL
MONDAY...ALTHOUGH THE WINDS WILL NOT BE QUITE AS STRONG AS SOUTHEAST
CALIFORNIA. SOME AREAS MAY EXPERIENCE SUSTAINED WINDS NEAR 20 MPH
WITH GUSTS TO 30 MPH. ISOLATED MOUNTAIN TOP LOCATIONS MAY SEE EVEN
STRONGER WINDS. PARTS OF LA PAZ COUNTY MAY APPROACH CRITICAL FIRE
WEATHER CONDITIONS IN THE LATE AFTERNOON MONDAY. HOWEVER...THE
DURATION AND AREAL COVERAGE OF CRITICAL CONDITIONS MAKE THIS A
MARGINAL EVENT.

BY TUESDAY...THE LOW PRESSURE SYSTEM IS EXPECTED TO BE CENTERED OVER
CENTRAL ARIZONA...WHICH WILL LEAD TO COOLER CONDITIONS...LIGHTER
WINDS...AND A SLIGHT INCREASE IN RELATIVE HUMIDITIES. BREEZY TO
WINDY CONDITIONS CAN STILL BE EXPECTED ALONG THE LOWER COLORADO RIVER
VALLEY AS A NORTH WIND TAKES HOLD ON THE BACK SIDE OF THE LOW. LATER
IN THE WEEK...A RIDGE OF HIGH PRESSURE BUILDS AS TEMPERATURES WILL
WARM QUICKLY TO SLIGHTLY ABOVE SEASONAL NORMALS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FIRE WEATHER WATCH FOR THE LOWER COLORADO RIVER VALLEY...
     FIRE WEATHER ZONE 131...FROM 2 PM TO 8 PM MST MONDAY.

CA...FIRE WEATHER WATCH FOR JOSHUA TREE NATIONAL PARK...EASTERN
     RIVERSIDE COUNTY AND IMPERIAL COUNTY INCLUDING THE LOWER
     COLORADO RIVER VALLEY...FIRE WEATHER ZONES 230...231...AND 232
     FROM 2 TO 8 PM PDT MONDAY.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX

SYNOPSIS...ELLIS/HIRSCH
DISCUSSION...HIRSCH
AVIATION...CB
FIRE WEATHER...ROGERS
Hazardous weather outlook, May 12, 5:26 AM MST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
526 AM MST MON MAY 12 2008

AZZ020-025-CAZ031>033-131230-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
526 AM MST MON MAY 12 2008 /526 AM PDT MON MAY 12 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WESTERLY WINDS WILL INCREASE TO 20 TO 30 WITH GUSTS UP TO 40 MPH
AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM TODAY. ACROSS IMPERIAL
COUNTY...WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH ARE EXPECTED
TO DEVELOP BY LATE AFTERNOON. THE WINDS WILL CONTINUE THROUGH MUCH OF
THE EVENING HOURS BEFORE WEAKENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES
IN BLOWING DUST OR BLOWING SAND. MOTORISTS...INCLUDING THOSE
TRAVELING ALONG INTERSTATE 8 AND HIGHWAY 78...ARE ADVISED TO USE
EXTRA CAUTION DURING THE AFTERNOON AND NIGHTTIME HOURS.

THE COMBINATION OF THE WINDY CONDITIONS...LOW RELATIVE HUMIDITY AND
HIGH FIRE DANGER WILL ALSO RESULT IN WIDESPREAD HAZARDOUS FIRE WEATHER
CONDITIONS...ACROSS MUCH OF SOUTHEASTERN CALIFORNIA AND DOWN THE
COLORADO RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HIRSCH

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 3:26 AM MSTWind AdvisoryPSR19 hr
May 12, 2:40 PM MSTWind AdvisoryPSR26 hr
May 12, 2:43 PM MSTRed Flag WarningPSRLa Paz, Maricopa, Pinal, Yuma26 hr

Nearby

Red Flag Warnings in Arizona, 2008Red Flag Warnings in California, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.